MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SHAVER BLADE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE

ACCLARENT, INC. TRUDI SHAVER BLADE; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Catalog Number TSB415
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is pgw/erl.The device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (241015b-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery procedure, 10 seconds after connecting the 4.0mm ¿ 15° trudi navigation shaver blade (tsb415 / 241015b-pc), the logo for the device started flickering in and out on the trudi navigation system.The shaver blade was switched to a different port, but the same issue occurred.It was then switched back to the original port and the device was not recognized at all on the trudi navigation system.The shaver blade was replaced, and the issue was resolved.There was no report of any negative patient impact.On 26-jan-2025, additional information was received.Per the information, the serial number marked on the trudi connector (usb) is not readily available.The software version used is the ¿newest version we have out.Not sure what that is, [version] 2.3.2.3?¿ there was no error message displayed on the trudi nav monitor for the device when the issue occurred.Flicker happened and the dongles were switched but still happened, but new error popped up.When the issue occurred, dongles 3 and 5 were in use; both were white dongles.The shaver blade mode was intended to be in continuous mode.The information indicated that the shaver was on 5000 rpms, 70 irrigations, no changes were made from the start of the case on the pedal or console.The settings on the pedal and on the console were continuous.The information also clarified the ¿flickering in and out¿ issue as follows: ¿the shaver blade image on the ct scan shows the shaver orientation when inside the navigation field.That shaver image was flickering in and out on the ct when navigating then disappeared altogether after swapping to another dongle and then back to the original.¿ based on the additional information received on 26-jan-2025, the event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on (b)(6) 2025.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 15-deg curved trudi shaver blade was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damages was observed.A magnetic calibration system (magcs) check performed, and the device failed the test.The reported issue documented in the complaint is confirmed based on the failed calibration test.However, with the limited information available and evidence obtained from investigation, the root cause of the failure remains unknown.As part of acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.A review of manufacturing documentation associated with this lot (241015b-pc) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SHAVER BLADE
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) INCLUDING HANDPIECE
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
PRECISION CONCEPTS COSTA RICA
saret industrial park building
rio segundo
alajuela 90109
CS   90109
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21242889
Report Number3005172759-2025-00001
Device Sequence Number3580406
Product Code ERL
UDI-Device Identifier10705031469297
UDI-Public(01)10705031469297(11)241015(17)251015(10)241015BPC
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K221037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2025
Device Catalogue NumberTSB415
Device Lot Number241015B-PC
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2025
Supplement Date Received by Manufacturer03/06/2025
03/20/2025
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date03/06/2025
03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown